Alert archive / Texas / Small Craft Advisory for Windses in 2012
Small Craft Advisory for Winds 8, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at Jan 24, 2012, 4:36 AM CST. It took effect at Jan 24, 2012, 12:00 PM CST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2012, 4:36 AM CST (10:36 UTC)
- In effect from
- Jan 24, 2012, 12:00 PM CST
- Expired
- Jan 25, 2012, 6:00 PM CST
- In force
- 30 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Jan 24, 12:07 AM CST, 4 hours 29 minutes earlier.
Area forecast discussion, Jan 24, 12:07 AM CST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1207 AM CST TUE JAN 24 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...A STEADILY LOWERING OF CIGS AND VSBY IS EXPECTED OVERNIGHT OVER THE THREE TAFS SITES. LOW CIGS AND LOWERING VSBY WILL KEEP MUCH OF THE RGV UNDER IFR TO MVFR CONDITIONS. CONDITIONS WILL IMPROVE LATE TUESDAY MORNING AS SOUTHEAST WINDS INCREASE. WINDS COULD GUST UP TO 35 KNOTS. EXPECT THIS WINDS TO CONTINUE THROUGH TUESDAY NIGHT AS A STORM SYSTEM APPROACHES TEXAS. A CHANCE OF SCATTERED SHOWERS ARE POSSIBLE WITH THIS FRONT. && .PREV DISCUSSION... /ISSUED 1048 PM CST MON JAN 23 2012/ DISCUSSION.../ISSUED 1037 PM CST MON JAN 23 2012/ DISCUSSION...A LINE OF LIGHT SCATTERED RAIN SHOWERS WILL CONTINUE TO DEVELOP OVER CAMERON COUNTY TONIGHT. THIS SHOWERS WILL MOVE NORTH TO HIDALGO AND WILLACY COUNTY LATE TONIGHT. EXPECT AREAS OF FOG ACROSS THE FORECAST AREA. A FEW CHANGES TO POPS WITH THIS ACTIVITY. PREV DISCUSSION... /ISSUED 927 PM CST MON JAN 23 2012/ DISCUSSION...A FEW MINOR CHANGES TO WINDS ON TUESDAY AND THE POTENTIAL FOR SEVERE THUNDERSTORMS IS INCREASING FOR LATE TUESDAY NIGHT INTO EARLY WEDNESDAY. SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...NO CHANGES OVERNIGHT WITH LOW CLOUDS AND PATCHY FOG TO SLOWLY SPREAD WESTWARD. ADJUSTED WINDS HIGHER FOR TUESDAY AS A POTENT UPPER LEVEL TROUGH OVER SOUTHERN CALIFORNIA TRACKS EASTWARD TOWARDS TEXAS. THE CURRENT LIGHT NORTHEAST WINDS TO GRADUALLY TURN SOUTHEAST OVERNIGHT BEFORE INCREASING TUESDAY LATE MORNING. WINDY CONDITIONS FOR MUCH OF DEEP SOUTH TEXAS TUESDAY WITH WIND GUSTS UP TO 40 MPH AND POSSIBLY HIGHER DEEPENING ON STRONG THE ANTICIPATED 85H LOW LEVEL SOUTHERLY JET BECOMES. A WIND ADVISORY MAY BE NECESSARY TUESDAY AFTERNOON IF THESE STRONGER WINDS DO MIX TO THE SURFACE. CURRENT 00Z NAM SHOWS THE LLJ INTENSIFYING THROUGH TUESDAY NIGHT WITH 40 KNOTS BY 21Z AND 55 KNOTS AT 06Z WED. THIS WILL ALLOW FOR SURFACE WINDS TO REMAIN STRONG MUCH OF TUESDAY NIGHT. LOW LEVEL WARM AIR ADVECTION TO KEEP TEMPERATURES WARM AND DEW POINTS HIGH PRIMING THE ATMOSPHERE FOR THUNDERSTORMS MAYBE AS EARLY AS TUESDAY NIGHT AND CONTINUING INTO THE EARLY PORTION OF THE LONG TERM FORECAST. CONFIDENCE IS INCREASING FOR THE POTENTIAL FOR A SEVERE WEATHER THREAT ACROSS PORTIONS OF DEEP SOUTH TEXAS. LONG TERM...MADE MINOR ADJUSTMENTS TO LONG TERM GRIDS TO ACCOUNT FOR THE SLOWER TRENDING FRONTAL PASSAGE IN 12/18 AND NOW 00Z NAM GUIDANCE. GFS ENSEMBLE ALSO HINTS AT A DEEPER TROUGH THAT DIGS A LITTLE FURTHER SOUTH THAN CURRENTLY PROGGED. MODEL FORECAST SOUNDINGS AND PROJECTED WIND FIELDS SHOW A POTENTIAL FOR A WINDOW FOR A MORE ACTIVE PERIOD OF WEATHER...MAINLY TUESDAY NIGHT INTO WEDNESDAY. 0-1 AND 0-6KM SHEAR VALUES ARE SUPPORTIVE OF ORGANIZED... POTENTIALLY SEVERE THUNDERSTORMS BUT THE THERMODYNAMIC ENVIRONMENT IS VERY MUCH STILL IN QUESTION. 18/00Z NAM SHOWS STRONG CAP IN PLACE THAT DOESNT FULLY ERODE UNTIL WEDNESDAY MORNING/AFTERNOON BY WHICH TIME THE LOW LEVEL JET MAXIMUM HAS DEPARTED TO THE NORTH. LOW LCL HEIGHTS AND GOOD 0-3KM SBCAPE VALUES APPEAR TO BE PRESENT IN THE OVERNIGHT HOURS TUESDAY IF THE CAPPING INVERSION CAN BE OVERCOME EARLIER...WHICH REMAINS QUESTIONABLE AT THE MOMENT. LATER SHIFTS WILL CONTINUE TO MONITOR. /68-JGG/ DISCUSSION...UPDATED FOR LATEST MARINE DISCUSSION BELOW. MARINE TONIGHT THROUGH TUESDAY NIGHT...SMALL CRAFT ADVISORIES WILL LIKE BE NEEDED FOR THE LAGUNA MADRE FOR TUESDAY LATE MORNING OR EARLY AFTERNOON AND FOR THE OFFSHORE WATERS TUESDAY AFTERNOON AND NIGHT. PRESSURE GRADIENT TO STRENGTHENING SIGNIFICANTLY TUESDAY AS STORM SYSTEM APPROACHING WEST TEXAS INTENSIFIES. PREV DISCUSSION... /ISSUED 552 PM CST MON JAN 23 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...DEEP LAYER MOISTURE WILL CONTINUE TO OVER RUN A COLD FRONT THAT LIES JUST SOUTH OF THE INTERNATIONAL BORDER AND OVER THE GULF OF MEXICO. NORTHEAST TO EVENTUALLY SOUTHEAST WINDS TO KEEP A STEADY FLOW OF GULF MOISTURE OVER THE REGION TONIGHT. LOW CIGS AND LOWERING VSBY WILL KEEP MUCH OF THE LOWER AND MID VALLEY IFR TO MVFR. SOME FLUCTUATIONS IN THE CIGS ARE POSSIBLE THROUGH 3Z BUT A STEADILY LOWERING OF CIGS AND VSBY IS EXPECTED OVERNIGHT. THE LOWER CONDITIONS ARE LIKELY THROUGH TUESDAY MORNING UNTIL A STRONGER SOUTHEAST TO SOUTH WINDS TAKE OVER AS THE COLD FRONT MOVES NORTH AS WARM FRONT. THE SOUTH WINDS TO INCREASE BY AFTERNOON AS STORM SYSTEM APPROACHES WEST TEXAS. WIND GUSTS COULD APPROACH 35 KNOTS BY LATE TOMORROW. THE POTENT STORM WILL KEEP WINDS STRONGER WELL INTO TUESDAY NIGHT. PREV DISCUSSION... /ISSUED 226 PM CST MON JAN 23 2012/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...THE WEAK COLD FRONT HAS JUST PUSHED THROUGH BROWNSVILLE AS WINDS HAVE SHIFTED TO THE NORTHEAST. THE FRONT WILL CONTINUE TO MOVE ACROSS THE SOUTHEASTERN CAMERON COUNTY OVER THE NEXT HOUR OR TWO AND OFF THE COAST LATER THIS AFTERNOON. SKIES WILL REMAIN CLOUDY WITH JUST A FEW PASSING BREAKS. NORTHEAST WINDS WILL BEGIN TO SHIFT TO THE EAST THEN SOUTHEAST BY TONIGHT. LOW TEMPERATURES TONIGHT WILL REMAIN IN THE LOW TO MID 60S...A FEW UPPER 50S ARE POSSIBLE OVER THE NORTH...ACROSS THE AREA. FOG IS EXPECTED TO DEVELOP AGAIN TONIGHT ACROSS DEEP SOUTH TEXAS HOWEVER THE FOG IS NOT EXPECTED TO BE DENSE TONIGHT. HIGH TEMPERATURES ON TUESDAY WILL BE IN THE UPPER 70S NEAR THE COAST TO LOW 80S INLAND. ISOLATED SHOWERS TUESDAY AFTERNOON WILL BECOME MORE SCATTERED TUESDAY AS AN UPPER LEVEL TROUGH OVER THE US SOUTHWEST REGION DIGS SOUTH AND SLOWLY MOVING EAST. A SURFACE LOW WILL DEVELOP ALONG THE SOUTH TEXAS COAST AND NORTHEAST MEXICO COAST AS THE UPPER LEVEL LOW/TROUGH APPROACHING FROM THE WEST. HAVE INCREASED POPS ESPECIALLY OVER THE NORTHERN PORTIONS OF THE AREA FOR SHOWERS AND THUNDERSTORMS. LONG TERM /WEDNESDAY THROUGH MONDAY/...THE MAJOR 500 MB CLOSED LOW AND ASSOCIATED SURFACE LOW PRESSURE AREA PUSHING IN FROM THE WEST COAST WILL MOVE OVER TX ON WED. PLENTY OF STRONG UPPER LEVEL AND SURFACE SUPPORT WILL ACCOMPANY THE PASSAGE OF THIS FEATURE MAINTAINING STRONG UVV. HOWEVER THE LIMITING FACTOR WITH THIS FEATURE CONTINUES TO BE MOISTURE AND INSTABILITY ADVECTION AHEAD OF THIS FEATURE. BOTH THE GFS AND THE ECMWF ARE IN BETTER AGREEMENT TODAY IN KEEPING THE BETTER MOISTURE AND INSTABILTIY POOLED UP TO OUR NORTH. DESPITE THIS LIMITATION THE UPPER LEVEL DYNAMICS MAY BE STRONG ENOUGH TO HELP FIRE OFF SOME ISOLD TO SCT RW/TRW ON WED. SO WILL MAINTAIN SOME MENTION OF CONV FOR WED. AS THIS FEATURE EXITS THE REGION THE CONV POTENTIAL SHOULD DECREASE QUICKLY AS DRIER AND COOLER AIR ADVECTS IN FROM THE W-NW. A BROAD AND STRONG 500 MB TROUGH AXIS WILL REMAIN SPRAWLED OVER THE CENTRAL AND EASTERN PORTION OF THE LOWER 48 STATES WHICH WILL MAINTAIN A FAIRLY MILD AND DRY PATTERN ON THROUGH UNTIL DAY 7. THE CMC/GFS AND ECMWF ARE IN GOOD AGREEMENT IN THE TIMING AND POSITIONING OF THE APPROACHING WEST COAST MID LEVEL TROUGH THROUGH EARLY THURS. THE MODELS THEN START TO DIVERGE WITH THE CMC SLOWING UP THE EASTWARD PROGRESSION OF THIS FEATURE AND THE ECMWF/GFS WANTING TO MAINTAIN A FAIRLY STEADY EASTWARD PROGRESSION THROUGH THE WEEKEND. SINCE THE GFS AND ECMWF ARE SHOWING PRETTY GOOD AGREEMENT IN THE HANDLING OF THIS FEATURE THROUGH DAY 7...HAVE ABOVE AVERAGE CONFIDENCE IN THE MEX MOS GUIDANCE IN THE LONGER RANGE. SO WILL GO FAIRLY CLOSE TO THESE TEMPS AND POPS. MARINE /TONIGHT THROUGH TUESDAY NIGHT/...EAST WINDS 10 TO 15 KNOTS THIS EVENING WILL SHIFT TO THE SOUTHEAST AFTER MIDNIGHT. SEAS OF 2 TO 4 FEET TONIGHT AND EARLY TUESDAY WILL BUILD TO 6 TO 8 FEET BY TUESDAY EVENING. AREAS OF FOG IS EXPECTED OVER THE COASTAL WATERS TONIGHT. WEDNESDAY THROUGH SATURDAY...THE LONGER RANGE MARINE CONDITIONS WILL REMAIN PRETTY UNSETTLED AND HAZARDOUS ON WEDNESDAY WITH THE APPROACH AND PASSAGE OF THE NEXT COLD FRONT MOVING IN FROM THE WEST . THE STRONG PGF BEHIND THIS SYSTEM WILL LIKELY PRODUCE SCA CONDITIONS THROUGH WED NIGHT AND THURS WITH CALMER CONDITIONS FINALLY RETURNING ON FRIDAY AND SAT AS THE PGF WEAKENS STEADILY. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 67/61
Hazardous weather outlook, Jan 23, 9:30 PM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 930 PM CST MON JAN 23 2012 GMZ130-132-135-150-155-170-175-250330- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 930 PM CST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT. AREAS OF FOG WILL CONTINUE ON THE LAGUNA MADRE AND THE OFFSHORE COASTAL WATERS. VISIBILITIES OF 1 TO 3 MILES WILL BE COMMON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY FOR THE COASTAL WATERS WEDNESDAY AND THURSDAY AS A LOW PRESSURE SYSTEM DEVELOPS ACROSS SOUTH TEXAS AND BRINGS A COLD FRONT ACROSS THE SOUTH TEXAS COAST. SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY. IF STORMS OCCUR THEY WILL HAVE AT LEAST SOME POTENTIAL TO BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL AS WELL AS HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... REPORTS OF FOG WOULD BE APPRECIATED TONIGHT. FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ248>257-250330- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 930 PM CST MON JAN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. AREAS OF MAINLY PATCHY FOG WILL BE POSSIBLE THROUGH TONIGHT REDUCING VISIBILITIES TO 1 TO 3 MILES AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY AS A STORM SYSTEM APPROACHES THE AREA FROM THE WEST. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BE STRONG TO SEVERE WITH GUSTY WINDS AND HAIL...AS WELL AS HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... REPORTS OF FOG WOULD BE APPRECIATED TONIGHT. FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED. GIBBS
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 4:36 AM CST | Small Craft Advisory | BRO | 61 hr |
Nearby
Small Craft Advisory for Windses in Texas, 2012Every small craft advisory for winds in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.